Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Can I take my Nuvaring one week earlier??

 - UBBFriend: Email this page to someone!    
Author Topic: Can I take my Nuvaring one week earlier??
Belua
Neophyte
Member # 46943

Icon 1 posted      Profile for Belua     Send New Private Message       Edit/Delete Post 
Hi!

Well I just started Nuvaring, wich have been amazing, no side effects, same sex drive, haven´t fallen out .... BUT the thing is, I´m supposed to take it out on the 19th of this month (for the first time) and then put in back in on he 26th, then take it out the 16th next month,and put it back on the 23rd.

BUT I´m going to be in Europe since the 16th, and first of all, you do need a prescription to get it (and i don´t have a doctor in Europe... :X lol!), and second...it´s way more expensive there!!

So I was wondering if it would be ok to take it this month one week before (on the second week)?? So I can put it back in the day I leave to Europe Ü.

I could also take it out one week before the next month, it´s just that I don´t want to risk having side effects so close to the trip.

THANK YOU ALL!!

Posts: 2 | From: Latin America | Registered: May 2010  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
If you take the ring out one week early, then:
a) if you have had any intercourse in the cycle you were using it, you may not be protected from those previous risks, and
b) you would need to use a backup method of contraception for that whole next cycle of the ring, since it would be like starting it for the first time again.

So, unless you're okay with all of that (or have not had sex in the last cycle and don't plan to have any in the next), then no, that would not be advised.

When women are going out of the country, doctors will often give them extra rings (pills, patches, etc.) for the time they will be away. Can you not just get an extra ring and bring it with you?

[ 05-05-2010, 11:18 AM: Message edited by: Heather ]

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Belua
Neophyte
Member # 46943

Icon 1 posted      Profile for Belua     Send New Private Message       Edit/Delete Post 
I had intercourse 3 days after puting it in for the first time, but we used a condom.

And we plan on using a condom everytime, at least for the next 3 months (for extra safety).

At the Nuvaring website, it says :"If you haven’t used a hormonal birth control in the past month or have been using only condoms, a diaphragm, or other barrier method of birth control in the past month
Count the first day of your menstrual period as Day 1, and insert your first NuvaRing® into your vagina on or before Day 5 (but no later, even if you have not finished your period). During this first cycle, use an extra method of birth control, such as male condoms or spermicide, for the first 7 days of NuvaRing® use. If you insert NuvaRing® on Day 1, it is not necessary to use an extra method of birth control."

But only 7 days, it seems a little early¿don´t you think?

Anyway, If I took it out a week early and used a condom as a backup method, will it be ok?

Plus, I am concerned of getting "side effects" such as spotting, could that happen?

Thank you VERY MUCH!!

Posts: 2 | From: Latin America | Registered: May 2010  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Sie effects like spotting can always happen with hormonal methods no matter how you use them. There's no avoiding that possibility no matter what you do.

But, if you take it out early and disrupt the normal cycle of the ring, you're MORE likely to have that and other side effects, not less.

I don't know what you mean by "7 days seems a little early." A little early for what?

If you did take it out early and used a condom as a backup method, the question would just be if you feel okay with potentially only having the full protection of the condom without the protection of your ring.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3